MAUDE Adverse Event Report: DEPUY SPINE INC VIPER PRIME DILATOR SLEEVE; MISC ORTHO SURGICAL INSTR

DEPUY SPINE INC VIPER PRIME DILATOR SLEEVE; MISC ORTHO SURGICAL INSTR
Model Number 286750020
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a synthes employee.A review of the receiving inspection (ri) for viper prime dilator sleeve was conducted identifying that lot number pu127107 was released in a single batch.Batch1: lot qty of (b)(4)units were released on january 25, 2018 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Visual inspection: the complaint device viper prime dilator sleeve was returned to us customer quality (cq) west chester for investigation.The snap ring on the sleeve has come off and got lodged.There are no other visual damage or defects on the part.Functional test: a functional test was not performed as visually it can be verified that snap ring has gotten stuck inside.Can the complaint be replicated from the returned device? yes.Dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Furthermore, the complaint relevant dimensions cannot be checked for dimensional accuracy, because of the design of the device.Document/specification review based on the date of manufacture, the current and manufactured revision of drawings were reviewed.Viper prime cannula: current and manufactured revisions.Complaint confirmed? yes, complaint condition can be confirmed based on the available information.Investigation conclusion: the snap ring on the viper prime dilator sleeve had loosen.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in the (b)(6) as follows: it was reported that on an unknown date, during demo training the metal spring component came loose and the instrument can no longer be used.This report involves one (1) viper prime dilator sleeve.This is report 1 of 1 for (b)(4).

Brand Name
VIPER PRIME DILATOR SLEEVE
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key12482432
Report Number1526439-2021-02027
Device Sequence Number14415082
Product Code LXH
UDI-Device Identifier10705034507576
UDI-Public10705034507576
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286750020
Device Catalogue Number286750020
Device Lot NumberPU127107
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/20/2021
Initial Report FDA Received Date09/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1